Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



An ultrafilter with property $ \sigma$

Author: Masahiro Shioya
Journal: Proc. Amer. Math. Soc. 134 (2006), 1819-1821
MSC (2000): Primary 03E05, 03E55
Published electronically: October 28, 2005
MathSciNet review: 2207498
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \kappa$ be a $ \lambda$-supercompact cardinal. We show that $ \mathcal{P}_\kappa\lambda$ carries a normal ultrafilter with a property introduced by Menas. With it we give a transparent proof of Kamo's theorem that $ \mathcal{P}_\kappa\lambda$ carries a normal ultrafilter with the partition property.

References [Enhancements On Off] (What's this?)

  • 1. Kamo, S., Partition properties on $ \mathcal{P}_\kappa\lambda$, J. Math. Soc. Japan 54 (2002), 123-133. MR 1864930 (2002i:03060)
  • 2. -, Normal ultrafilters without the partition property, Axiomatic Set Theory (Kyoto, 2000). 2001, pp. 1-6. MR 1855546
  • 3. Kanamori, A., The Higher Infinite, Springer Monogr. Math., Springer, Berlin, 2003. MR 1994835 (2004f:03092)
  • 4. Kunen, K. and Pelletier, D., On a combinatorial property of Menas related to the partition property for measures on supercompact cardinals, J. Symbolic Logic 48 (1983), 475-481. MR 0704100 (84i:03091)
  • 5. Menas, T., On strong compactness and supercompactness, Ann. Math. Logic 7 (1974), 327-359. MR 0357121 (50:9589)
  • 6. -, A combinatorial property of $ p_\kappa\lambda$, J. Symbolic Logic 41 (1976), 225-234. MR 0409186 (53:12948)
  • 7. Solovay, R., Strongly compact cardinals and the GCH, Proceedings of the Tarski Symposium, Proc. Sympos. Pure Math., pp. 365-372, Amer. Math. Soc., Providence, 1974. MR 0379200 (52:106)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 03E05, 03E55

Retrieve articles in all journals with MSC (2000): 03E05, 03E55

Additional Information

Masahiro Shioya
Affiliation: Institute of Mathematics, University of Tsukuba, Tsukuba, 305-8571 Japan

Keywords: $\mathcal{P}_\kappa\lambda$, property $\sigma$, partition property
Received by editor(s): April 1, 2004
Received by editor(s) in revised form: December 30, 2004
Published electronically: October 28, 2005
Additional Notes: This work was partially supported by JSPS Grant-in-Aid No. 16540094.
Communicated by: Carl G. Jockusch, Jr.
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society